Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 161, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 21, 2015, 11:58 AM CDT for Fannin County, Grayson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2015, 11:58 AM CDT (16:58 UTC)
- Expired
- Jun 21, 2015, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fannin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 152 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 12:04 PM CDT | FLASH FLOOD | Bells, TX | US 69 AT BELLS CLOSED DUE TO WATER |
| Jun 21, 12:04 PM CDT | FLASH FLOOD | Sherman, TX | US 75 AT TRAVIS STREET CLOSED IN SHERMAN DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906
WGUS54 KFWD 211658
FFWFWD
TXC147-181-212000-
/O.NEW.KFWD.FF.W.0161.150621T1658Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
NORTHWESTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 300 PM CDT
* AT 1155 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN. MULTIPLE ROADS ARE
IMPASSABLE AROUND DENISON AND BELLS DUE TO HIGH WATER. FLASH
FLOODING IS EXPECTED TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHERMAN...DENISON...WHITESBORO...VAN ALSTYNE...HOWE...POTTSBORO...
COLLINSVILLE...WHITEWRIGHT...GUNTER...BELLS...TOM BEAN...SAVOY...
KNOLLWOOD...RAVENNA...DORCHESTER...EISENHOWER STATE PARK...
SOUTHWESTERN LAKE TEXOMA...SOUTHMAYD...TIOGA AND SADLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
3392 9666 3389 9661 3384 9663 3377 9650
3378 9643 3369 9635 3377 9629 3375 9619
3381 9616 3381 9618 3385 9610 3385 9609
3350 9638 3340 9638 3342 9694 3396 9693
$$
AJS4 follow-up statements
463
WGUS74 KFWD 211727
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1227 PM CDT SUN JUN 21 2015
TXC147-181-212000-
/O.CON.KFWD.FF.W.0161.000000T0000Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-FANNIN TX-
1227 PM CDT SUN JUN 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GRAYSON AND NORTHWESTERN FANNIN COUNTIES...
AT 1217 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. THREE TO
FOUR INCHES OF RAIN HAVE ALREADY FALLEN ACROSS NORTHERN PORTIONS OF
GRAYSON COUNTY AND NORTHWESTERN PORTIONS OF FANNIN COUNTY.
ADDITIONAL AMOUNTS OF UP TO AN INCH ARE POSSIBLE. PART OF HIGHWAY 69
CONNECTING DENISON AND BELLS AND HIGHWAY 75 AT TRAVIS STREET IN
SHERMAN ARE CLOSED DUE TO HIGH WATER. OTHER ROADWAYS ARE LIKELY
INUNDATED WITH WATER AS WELL...AND FLASH FLOODING IS EXPECTED TO
CONTINUE ACROSS THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHERMAN...DENISON...WHITESBORO...VAN ALSTYNE...HOWE...POTTSBORO...
COLLINSVILLE...WHITEWRIGHT...GUNTER...BELLS...TOM BEAN...SAVOY...
KNOLLWOOD...RAVENNA...DORCHESTER...EISENHOWER STATE PARK...
SOUTHWESTERN LAKE TEXOMA...SOUTHMAYD...TIOGA AND SADLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
3392 9666 3389 9661 3384 9663 3377 9650
3378 9643 3369 9635 3377 9629 3375 9619
3381 9616 3381 9618 3385 9610 3385 9609
3350 9638 3340 9638 3342 9694 3396 9693
$$
AJS955
WGUS74 KFWD 211821
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 PM CDT SUN JUN 21 2015
TXC147-181-212000-
/O.CON.KFWD.FF.W.0161.000000T0000Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-FANNIN TX-
121 PM CDT SUN JUN 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GRAYSON AND NORTHWESTERN FANNIN COUNTIES...
AT 114 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. UP TO FOUR
AND A HALF INCHES OF RAIN HAVE ALREADY FALLEN ACROSS NORTHERN
PORTIONS OF GRAYSON COUNTY AND NORTHWESTERN PORTIONS OF FANNIN
COUNTY. ADDITIONAL AMOUNTS OF UP TO AN INCH ARE POSSIBLE.
NORTHBOUND LANES OF HIGHWAY 75 AT THE RED RIVER HAVE BEEN SHUT DOWN
BECAUSE THE ROAD HAS BEEN WASHED OUT ON THE NORTH SIDE OF THE RED
RIVER. ALSO...PART OF HIGHWAY 69 NEAR BELLS AND HIGHWAY 75 AT TRAVIS
STREET IN SHERMAN ARE CLOSED DUE TO HIGH WATER. OTHER ROADWAYS ARE
LIKELY INUNDATED WITH WATER AS WELL...AND FLASH FLOODING IS EXPECTED
TO CONTINUE ACROSS THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHERMAN...DENISON...WHITESBORO...VAN ALSTYNE...HOWE...POTTSBORO...
COLLINSVILLE...WHITEWRIGHT...GUNTER...BELLS...TOM BEAN...SAVOY...
KNOLLWOOD...RAVENNA...DORCHESTER...EISENHOWER STATE PARK...
SOUTHWESTERN LAKE TEXOMA...SOUTHMAYD...TIOGA AND SADLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
3392 9666 3389 9661 3384 9663 3377 9650
3378 9643 3369 9635 3377 9629 3375 9619
3381 9616 3381 9618 3385 9610 3385 9609
3350 9638 3340 9638 3342 9694 3396 9693
$$
AJS986
WGUS74 KFWD 211915
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SUN JUN 21 2015
TXC147-181-212000-
/O.CON.KFWD.FF.W.0161.000000T0000Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-FANNIN TX-
215 PM CDT SUN JUN 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GRAYSON AND NORTHWESTERN FANNIN COUNTIES...
AT 200 PM CDT...HEAVY RAIN CONTINUED ACROSS PORTIONS OF GRAYSON
COUNTY. NEARLY 4 INCHES OF RAIN HAS FALLEN AT EISENHOWER STATE PARK
NEAR DENISON DAM. FLOODING WILL CONTINUE...PARTICULARLY IN POTTSBORO
AND DENISON...EASTWARD TO BELLS AND VALLEY LAKE. ALTHOUGH ADDITIONAL
RAINFALL AMOUNTS SHOULD BE LESS THAN AN INCH...EXCESSIVE RUNOFF WILL
PERSIST THE REMAINDER OF THE AFTERNOON.
NORTHBOUND LANES OF HIGHWAY 75 AT THE RED RIVER BRIDGE HAVE BEEN
SHUT DOWN BECAUSE THE NORTHBOUND PORTION OF THE HIGHWAY HAS BEEN
WASHED OUT ON THE OKLAHOMA SIDE OF THE RIVER. IN ADDITION...HIGHWAY
75 AT TRAVIS STREET IN SHERMAN HAS BEEN CLOSED DUE TO HIGH WATER.
OTHER IMPASSABLE THOROUGHFARES INCLUDE HIGHWAY 69 NEAR BELLS AND
HIGHWAY 289 BETWEEN POTTSBORO AND LAKE TEXOMA. THE HIGHWAY 91 BRIDGE
AT SHAWNEE CREEK HAS BEEN WASHED OUT...DOWNSTREAM OF THE DENISON DAM
SPILLWAY. FM 1753 IS FLOODED FROM CHOCTAW CREEK...EASTWARD TO NEAR
ANTHONY.
CREEKS AND STREAMS WILL REMAIN SWOLLEN OR OUT OF THEIR BANKS. THESE
WATERWAYS WILL FLOOD LOW WATER CROSSINGS AND NEARBY ROADWAYS. IN
ADDITION...LAKE TEXOMA AND THE RED RIVER DOWNSTREAM OF DENISON DAM
REMAIN IN FLOOD. AVOID THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
3392 9666 3389 9661 3384 9663 3377 9650
3378 9643 3369 9635 3377 9629 3375 9619
3381 9616 3381 9618 3385 9610 3385 9609
3350 9638 3340 9638 3342 9694 3396 9693
$$
25250
WGUS74 KFWD 211937
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT SUN JUN 21 2015
TXC147-181-212000-
/O.CON.KFWD.FF.W.0161.000000T0000Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-FANNIN TX-
237 PM CDT SUN JUN 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GRAYSON AND NORTHWESTERN FANNIN COUNTIES...
AT 230 PM CDT...AN AUTOMATED RAIN GAUGE NEAR DENISON HAD TALLIED
4.55 INCHES OF RAIN FOR THE DAY. ALTHOUGH THE HEAVY RAIN HAS COME TO
AN END...EXCESSIVE RUNOFF WILL CONTINUE THE REMAINDER OF THE
AFTERNOON. AS A RESULT...FLOODING WILL PERSIST...PARTICULARLY IN
POTTSBORO AND DENISON...EASTWARD TO BELLS AND VALLEY LAKE.
NORTHBOUND LANES OF HIGHWAY 75 AT THE RED RIVER BRIDGE HAVE REOPENED
TO TRAFFIC. BUT FURTHER DOWNSTREAM...MOTORISTS ARE URGED TO AVOID
THE CARPENTERS BLUFF CROSSING AS ROADS HAVE WASHED OUT ON THE
OKLAHOMA SIDE OF THE RIVER. IN ADDITION...THE HIGHWAY 91 BRIDGE AT
SHAWNEE CREEK HAS BEEN WASHED OUT...DOWNSTREAM OF THE DENISON DAM
SPILLWAY.
OTHER IMPASSABLE THOROUGHFARES INCLUDE HIGHWAY 75 AT TRAVIS STREET
IN SHERMAN...HIGHWAY 69 NEAR BELLS...AND HIGHWAY 289 BETWEEN
POTTSBORO AND LAKE TEXOMA. FM 1753 IS FLOODED FROM CHOCTAW CREEK...
EASTWARD TO NEAR ANTHONY.
CREEKS AND STREAMS WILL REMAIN SWOLLEN OR OUT OF THEIR BANKS. THESE
WATERWAYS WILL FLOOD LOW WATER CROSSINGS AND NEARBY ROADWAYS. AVOID
THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
3392 9666 3389 9661 3384 9663 3377 9650
3378 9643 3369 9635 3377 9629 3375 9619
3381 9616 3381 9618 3385 9610 3385 9609
3350 9638 3340 9638 3342 9694 3396 9693
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:59 AM CDT, 59 minutes earlier.
Area forecast discussion, Jun 21, 10:59 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1059 AM CDT SUN JUN 21 2015 .UPDATE... A LARGE AREA OF RAINFALL CONTINUES TO PERSIST OVER AREAS NORTH AND NORTHEAST OF THE DFW METROPLEX RESULTING IN HEAVY RAINFALL AND FLASH FLOODING IN SOME AREAS. AN UPPER LEVEL LOW IS LOCATED OVER THIS AREA AND RAIN IS EXPECTED TO CONTINUE THROUGH AT LEAST THE EARLY AFTERNOON HOURS. A FLASH FLOOD WATCH WILL CONTINUE INTO THE AFTERNOON HOURS IN THE NORTHEAST COUNTIES OF OUR CWA. ELSEWHERE...ISOLATED AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS THE REGION TODAY. UPPER AIR ANALYSIS THIS MORNING INDICATES A SECONDARY...BUT WEAK...UPPER LEVEL DISTURBANCE IS LOCATED NEAR THE DEL RIO AREA. THIS DISTURBANCE MAY WANDER NORTHEAST A LITTLE BIT TODAY AND EVENTUALLY MERGE WITH THE UPPER LEVEL LOW IN OUR NORTHEAST WHEN IT RETREATS SOUTHWEST LATER TODAY. THIS OVERALL WEAKNESS IN THE UPPER LEVEL FIELDS COMBINED WITH AMPLE ATMOSPHERIC MOISTURE AS EVIDENT ON THE 12Z FWD SOUNDING SHOULD ALLOW ADDITIONAL CONVECTION TO DEVELOP THROUGHOUT THE DAY TODAY. HI RES GUIDANCE IS SHOWING IN INCREASING AMOUNT OF SCATTERED RAIN ACROSS THE REGION TODAY AND HAVE INCREASED POPS THIS AFTERNOON TO AT LEAST 50 PERCENT REGIONWIDE. LIGHTNING AND BRIEF HEAVY RAIN /OUTSIDE OF AREAS WHERE THE FLASH FLOOD WATCH IS IN EFFECT/ WILL BE THE MAIN THREATS BUT SOME GUSTY WINDS MAY OCCUR IN TALLER STORMS. AT THIS TIME THERE ARE NO PLANS TO EXPAND THE FLASH FLOOD WATCH AS ANY AREAS OF BRIEF HEAVY RAIN ARE EXPECTED TO BE LOCALIZED WHERE STORMS OCCUR...BUT MINOR NUISANCE OR STREET FLOODING MAY OCCUR. FOR THE REMAINDER OF THE UPDATE...LOWERED TEMPERATURES SEVERAL DEGREES IN THE NORTHEAST AND A FEW DEGREES ELSEWHERE. EXPECT SOME RAIN ACTIVITY TO CONTINUE INTO THE NIGHTTIME HOURS AND INCLUDED 20-40 POPS TONIGHT WITH HIGHEST RAIN CHANCES IN THE SOUTHEAST COUNTIES...ON THE EAST SIDE OF THE RETREATING UPPER LEVEL LOW. JLDUNN && .AVIATION... /ISSUED 645 AM CDT SUN JUN 21 2015/ THE PRIMARY AVIATION WEATHER CONCERN WILL BE MORNING THUNDERSTORMS AS A WEAK UPPER LEVEL LOW MOVES NORTHEAST ACROSS THE AREA. THE BEST FORCING SHOULD BE JUST EAST OF THE TAF SITES. BUT A VCTS IS WARRANTED FOR ALL METROPLEX TAF SITES THROUGH MID AFTERNOON. MVFR TO OCCASIONAL IFR CEILINGS WILL ALSO PREVAIL AT ALL NORTH TEXAS TERMINALS THIS MORNING BUT CEILINGS SHOULD BECOME VFR BY MIDDAY. SOME DRIER AIR WILL BEGIN TO WORK IN FROM THE WEST BEGINNING THIS AFTERNOON AND THIS SHOULD KEEP VFR CONDITIONS THROUGH TONIGHT. A SOUTH WIND WILL PREVAIL THROUGH TONIGHT AT SPEEDS BETWEEN 9 AND 14 KNOTS ALONG WITH A FEW HIGHER GUSTS DURING THE DAYLIGHT HOURS. 79 && .UPDATE... MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS THE NORTHEASTERN COUNTIES OF THE CWA WHERE HI RES GUIDANCE CONTINUES TO INDICATE RAIN WILL PERSIST INTO THE EARLY AFTERNOON HOURS. ROCKWALL COUNTY AND SOUTHERN COLLIN COUNTY HAVE ALREADY RECEIVED 2-4 INCHES OF RAINFALL IN LESS THAN AN HOUR OR TWO AND THE HEAVY RAINFALL IS NOW MOVING INTO HUNT AND FANNIN COUNTIES. HAVE ISSUED A FLASH FLOOD WATCH FOR LOCATIONS ALONG AND EAST OF A LINE FROM GRAYSON TO COLLIN COUNTY THROUGH 4 PM THIS AFTERNOON. ALSO INCREASED POPS IN AND AROUND THE WATCH AREA. TO THE SOUTHWEST AND WEST OF THE HEAVY RAIN AREA...ADDITIONAL SCATTERED SHOWERS AND POSSIBLY THUNDERSTORMS ARE DEVELOPING BUT ARE STRUGGLING TO PERSIST VERY LONG...LIKELY DUE TO SUBSIDENCE ON THE BACK SIDE OF THE RAIN AREA AND THE UPPER LOW. HOWEVER...WE WILL CONTINUE TO SEE SCATTERED RAIN ACTIVITY ACROSS THE REGION THROUGHOUT THE DAY...OUTSIDE OF THE WATCH AREA. THE 12Z FWD SOUNDING SHOWS A VERY MOIST ATMOSPHERE IN PLACE AND MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH ANY SHOWER OR STORM BUT THE HEAVY RAINFALL OUTSIDE OF OUR NORTHEAST COUNTIES SHOULD BE RELATIVELY BRIEF IN TIMING GIVEN THE SHORTER LIVED NATURE OF THE CONVECTION. JLDUNN && .PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 21 2015/ A PERSISTENT WEAK UPPER TROUGH LINGERS OVER THE EASTERN HALF OF THE STATE THIS MORNING AND CONTINUES TO SUPPORT SCATTERED SHOWERS AT THIS HOUR. RADAR IMAGERY SHOWS LIGHT ECHOES FROM CENTRAL TEXAS ALL THE WAY INTO THE ARKLATEX...ALTHOUGH ONLY A COUPLE OF SITES ARE ACTUALLY REPORTING ANY PRECIPITATION. BASED ON RADAR/SATELLITE IMAGERY...IT APPEARS THAT MOST OF THIS ACTIVITY IS BASED IN THE MID LEVELS AND ANYTHING REACHING THE GROUND IS FAIRLY LIGHT AT THIS TIME. THESE WEAK UPPER TROUGHS OFTEN TIMES LEAD TO CHALLENGING FORECASTS IN THE SUMMER. IN GENERAL...WHEN THESE FEATURES ARE OVERHEAD...AT LEAST SOME SCATTERED CONVECTION IS EXPECTED. THIS IS MAINLY BECAUSE THESE TROUGHS ARE USUALLY ASSOCIATED WITH A POCKET OF COLDER AIR ALOFT. THIS IN TURN HELPS DESTABILIZE THE ATMOSPHERE. CONVECTION STILL REQUIRES A FORCING MECHANISM AND IT IS THIS PART OF THE EQUATION THAT IS DIFFICULT TO NARROW DOWN. TODAY THE TROUGH AXIS WILL ACTUALLY BE MOVING TO OUR NORTHEAST...BUT THE POCKET OF COLDER AIR ALOFT WILL BE POSITIONED RIGHT OVER NORTH TEXAS. ALL OF THE MODEL GUIDANCE SUGGESTS AT LEAST SOME SCATTERED CONVECTION ACROSS THE REGION THROUGH AFTERNOON AND THIS MAKES SENSE GIVEN THAT THERE WILL BE MODEST INSTABILITY AND LITTLE CAPPING. EXACTLY WHERE THESE SCATTERED SHOWERS/STORMS DEVELOPS IS TOUGH TO SAY. AT LEAST THROUGH THE MORNING HOURS...IT APPEARS THAT AREAS ALONG AND EAST OF I-35 WILL HAVE THE BEST CHANCE...AS THIS IS WHERE ONGOING ACTIVITY IS LOCATED INDICATING THE LOCATION OF CURRENT FORCING FOR ASCENT. BY LATER TODAY...THINK THE MOST FAVORED AREA WILL BE ALONG A LINE FROM KILLEEN TO WACO TO PARIS. FARTHER TO THE NORTHWEST OF THAT LINE...SOME DRIER AIR BEGINS TO WORK IN ACROSS THE NORTHWEST COUNTIES. ALL THAT BEING SAID...WILL HAVE SOME 20/30 POPS ACROSS THE REGION THROUGH THIS AFTERNOON. THE TROUGH SHIFTS EAST AND SOUTH LATER TONIGHT THEN BACK TO THE WEST ON MONDAY. THIS SHOULD BRING RAIN CHANCES BACK DOWN BY TOMORROW AFTERNOON. MOST OF NEXT WEEK SHOULD BE DRY AND WARMER THAN TODAY AS RIDGING BUILDS BACK TO THE WEST. THE RIDGE NEVER REALLY BUILDS IN OVER TEXAS KEEPING TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR. THERE ARE STILL INDICATIONS THAT NEXT WEEKEND WE COULD SEE AN ACTUAL COLD FRONT SLIDE INTO THE REGION. WHILE IT WOULDN'T MEAN MUCH COOLER TEMPERATURES...RAIN CHANCES WOULD LIKELY INCREASE ALONG THE FRONT. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 75 93 75 93 / 50 10 5 5 5 WACO, TX 87 75 92 74 91 / 50 10 5 5 5 PARIS, TX 79 72 92 73 92 / 100 10 5 5 5 DENTON, TX 81 74 92 73 93 / 70 10 5 5 5 MCKINNEY, TX 79 74 92 73 92 / 90 10 5 5 5 DALLAS, TX 86 76 94 76 94 / 50 10 5 5 5 TERRELL, TX 84 75 92 75 92 / 50 10 5 5 5 CORSICANA, TX 88 74 92 73 91 / 50 10 5 5 5 TEMPLE, TX 87 72 91 71 90 / 50 10 5 5 5 MINERAL WELLS, TX 87 71 92 71 92 / 50 10 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ093>095- 104>107. && 14/82
Hazardous weather outlook, Jun 21, 11:01 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1101 AM CDT SUN JUN 21 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1101 AM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY AND TONIGHT. THE PRIMARY HAZARDS ARE CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT GENERALLY FOR AREAS ALONG AND EAST OF US 75...AND NORTH OF INTERSTATE 30. AREAS OF FLOODING WILL OCCUR IN SMALL STREAMS AND CREEKS...AND NEAR THE RED RIVER IN FANNIN AND GRAYSON COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF A LINE FROM LAMPASAS TO PALESTINE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JLDUNN
In the hours before
Local storm report, Jun 21, 9:28 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
928 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD ROYSE CITY 32.98N 96.33W
06/21/2015 ROCKWALL TX LAW ENFORCEMENT
SERVICE ROADS ALONG I-30 IN ROYSE CITY ARE CLOSED.
FLOODING IS ALSO OCCURRING ON FMS 552 & 1141. CAMP CREEK
ROAD IS FLOODEDLocal storm report, Jun 21, 9:33 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
933 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM FLASH FLOOD LAVON 33.03N 96.43W
06/21/2015 COLLIN TX LAW ENFORCEMENT
BUSINESS 78 NEAR HIGHWAY 78 IS CLOSED DUE TO FLOODING.
SEVERAL COUNTY ROADS ARE ALSO FLOODEDLocal storm report, Jun 21, 11:18 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD BELLS 33.45N 96.42W
06/21/2015 GRAYSON TX LAW ENFORCEMENT
SEVERAL ROADS AFFECTED BY FLOODING IN THE EASTERN
PORTIONS OF THE COUNTY INCLUDING THE BELLS AREA. FLOODING
IN THE DENISON AREA TOOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Rockwall | 118 min |
| Jun 21, 7:46 AM CDT | Flash Flood Warning | FWD | Collin, Rockwall | 119 min |
| Jun 21, 8:42 AM CDT | Flash Flood Watch | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 1 more | 7 hr |
| Jun 21, 9:07 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Hunt | 3 hr |
| Jun 21, 9:12 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 47 hr |
| Jun 21, 9:45 AM CDT | Areal Flood Warning | FWD | Collin, Rockwall | 2 hr |
| Jun 21, 10:03 AM CDT | Flash Flood Warning | FWD | Grayson | 117 min |
| Jun 21, 10:59 AM CDT | River Flood Warning | FWD | Kaufman | 5 days |
| Jun 21, 11:45 AM CDT | Areal Flood Warning | FWD | Collin, Hunt, Rockwall | 6 hr |
| Jun 21, 1:52 PM CDT | River Flood Warning | FWD | Hunt | 43 hr |
| Jun 21, 3:00 PM CDT | Areal Flood Warning | FWD | Fannin, Grayson | 6 hr |
| Jun 21, 5:27 PM CDT | Areal Flood Warning | FWD | Collin, Hunt, Rockwall | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.